First off let me apologize for the lengthy post and I can't spell at all -
I have a rash on my face - primarily around my eyes and nose, but also some small places on my chest and neck. I have had this "rash" for about two months. It is a bumpy rash that itches and also hurts to touch it. I have seen a doctor that works on our campus (I work for a University and my regular doctor was out of town that week), he said it was an allergic reaction to something and told me to use cortisone cream on it. That helped some around my nose and other places, but not the places around my eyes since you can't put cortisone around your eyes. The cortisone did help the places on my face and neck but only for a few days then the rash came back and wouldn't respond to the cortisone anymore. So I went to my regular doctor about 1 1/2 weeks later. He had no clue what it could be (said not staph or yeast or anything else he had seen) so he gave me a steriod shot, which helped a little, and sent me to dermetologist. The dermetologist spent all of two minutes with me and said it was Rosacea and gave me some perscription lotion to apply twice a day (Desonide). I did use that for a few days but it burned and it wasn't helping at all. I called another dermetologist to see if I could see her (she is the best in our area) but of course the first appointment was 4 months away. I talked with her nurse and they gave me another cortisone cream to try. It really didn't work either. I am waiting to see her in two weeks, but I am desperate.
Has anyone ever had a rash on your upper body, particularly your face and eyes, that is a red, bumpy rash and it is painful to touch.
Rosacea may be a differential here. The rash associated with rosacea is red, thick and may involve the cheeks, the nose and even eyes. So rosacea is a likely differential here. Oral and topical antibiotics may be the therapy of choice for this skin condition. If this does not respond to steroid application, then I suggest that you cease using the steroids. A skin biopsy may be necessary if diagnosis remains elusive. If there are no associated fever, flulike symptoms and sore thoat , then this may be something that is not infectious in nature.
Thanks Vanessa. I agree about the rosacea; but, as the medicine does help my rosacea in general, these places will get better and almost clear up then come back again with more intensity than before regardless of the medicine(s) I may be using. This last round was working pretty well until I woke up this morning and the area around my nose (by my nasal entry) has come back full force and is spreading around my nose.
Other than a low grade fever (99-100) I really haven't experienced any flu-like symptoms during this rash except for the last few days I have had alot of mucus in my sinuses - clear, not yellowish green like with an infection.
So I am puzzled. This rash seems to almost go away completely and come back more intense than before. And it is painful and very sensitive to the touch. Again with it being so close to my eyes (it is actually on both of my lower eyelids and in the corners of both eyes), I am limited on what I can use to treat it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.